• ogtxaggiemom's Avatar

    ogtxaggiemom shared an experience

    Loss: Gary started the new chemo MD Anderson recommended, his doctor did explain that his insides were a mess but he looked too good on the outside to give up. He did the treatment on wednesday on by friday had the hiccups/burps awful. He got medicine for them to stop but it made him loopy (best word I can think of). By the next friday his pain got worst so the doctor doubled his pain medicine. On the next tuesday I went to work to let them know I would not be back to work until Gary was doing better since he had almost fallen while I was gone. On thursday he really was not feeling good and sleeping alot. On friday the 3rd I called and told them something was not right and was told to take him to emergency room. On the way he told me that we were now on the part of the journey where he would be in and out of the hospital (he has never been in hospital before). It was downhill from there and he passed away on thursday the 9th of May. I am glad he was active until the end but he made that turn for the worst so fast. At the end he was breathing very hard and we put his favorite song on "Freebird" and his forehead changed and his breathing slowed down and as the last note was played he took his last breathe. It was very comforting and we could not have planned it better for him or for me. The Lord works wonders even in the worst of times.
    Now to get thru all the paperwork. Thank you all for being here for me and helping us with our journey.

    1 Comment
    • queen3rjd's Avatar
      queen3rjd

      I am so sorry! You are in my thoughts and prayers. God bless you!

      over 3 years ago
  • ogtxaggiemom's Avatar

    ogtxaggiemom asked a questionEsophagus (Esophageal) Cancer

    burps/hiccups

    • MelMom's Avatar
      MelMom

      I can't remember who it was, but someone here had that exact thing. I do remember there being some suggestions for it. Try typing hiccups into the search bar at the top of the questions page and see if you get that post to come up for you.

      over 3 years ago
    • carm's Avatar
      carm

      Ogtxaggiemom,
      There is nothing worse than intractible hiccups, and nothing works better than Thorazine. You need to alert his doctor so that he can get a prescription or go into an ER and get a one time IM injection of Thorazine. The problem with hiccups is that they reset your cardiac rhythm so it is best to get it taken care of and Thorazine always works. Best of luck, Carm RN.

      over 3 years ago
  • ogtxaggiemom's Avatar

    ogtxaggiemom wrote on SpunkyS's wall

    Thanks you made me smile ... my husband use to hate to hear people say how good he looked but now that we are further down this journey he finds it nice to hear people tell him he looks good. The doctor told him the other day to please try this one last chemo drug or he would have to put him in hospice care....he said, "your insides are a big mess but you look too good on the outside to give up." It was what made him change his mind and try the drug :)

  • ogtxaggiemom's Avatar

    ogtxaggiemom asked a questionRare Cancers

    cancer drug mitomycin

    • CAS1's Avatar
      CAS1

      I am so sorry to hear this. Are there no clinical trials or how about his freezing option that I just posted.

      God bless

      over 3 years ago
    • vtwebwitch's Avatar
      vtwebwitch

      I just received my first two treatments w ith mitomycin. The first was moderately uncomfortable.........the second took me by surprise, with pain and lfu symptom and general maiaise. I guess I read the possiblel effects and don't absorb them . And why if this doesn't work is one put on hospice care?

      almost 3 years ago
  • ogtxaggiemom's Avatar

    ogtxaggiemom shared an experience

    Decision Point (What to do next!): Option A: referral to Phase I group for Phase 1 trial consideration & gene scan.
    (He has particapated in a clinical trial and has not desire to do another one)
    (Not sure if he has any tissue left from biospy & if there was company that did his clinical trial has it so he would have to have another biopsy which he does not want to do either.)
    Option B. Best supportive care (acknowledging that a drug like Mitomycin-C could be used but the chances of benefit is 5% & will be toxic.
    Our doctor yesterday informed us that he did he gene scan and he does not have the HER-C which means it is not a option. So we have decided to try the chemo drug Mitomycin-C. We have been told Gary will die from his cancer but doing nothing he has less then 6 months. Our doctor says his insides are a mess but he looks too good on the outside not to give it a chance...so we are going to try it...what do we have to lose? It will be given once every three weeks and we will be able to tell how he reacts to it pretty fast. Wish us luck!

  • ogtxaggiemom's Avatar

    ogtxaggiemom asked a questionRare Cancers

    Acid Reflux

    • ddkk3's Avatar
      ddkk3

      Have you asked his oncologist? I am on protonix 40 mg/day for acid reflux and it is a lifesaver!!! Before chemo, I never had an issue with heartburn or anything but one smart doctor put me on it anyway. When I finished my rx and didn't have any more refills, I decided not to get another rx for it because I felt fine. Boy, was that a big mistake! The heartburn was pretty bad so I asked my oncologist right away and he gave me some more. Now I have zero issues with reflux if I take it daily and I don't even have to change my diet at all. I hope this helps.

      over 3 years ago
    • CAS1's Avatar
      CAS1

      Have you tried probiotics in things like kefir or tablets? Activia has 10 probiotics in it and these things can help with acid reflux. Also check into Cancer cook books to see if those foods might help. Coat foods with olive oil as much as possible too.
      I am very sorry to hear of the cancer spread. Is surgery to remiove it an option. I know of many diffrent types of cancer that are removed from the liver because the Liver regenerates.
      Don't take "NO" for an answer.

      All the best,

      over 3 years ago
    • carm's Avatar
      carm

      Ogtxaggiemom,
      Sometimes we get reactions from certain treatments that can cause not so much of an allergic reaction, but more of a hypersensitivity.When that happens our immune system goes into overdrive.I am sure that during chemo, your husband was given Benedryl. That is a first generation histamine blocker (H1). Newer H1 drugs that don't make you sleepy are Allegra or Claritin, they are considered a newer generation of HI blockers. There are also H2 blockers that address the hypersensitivity in the GI tract. Over the counter, the most popular is Pepsid. You might want to try the Pepsid in place of the Ranitidine (Zantac). It might prove to be better equipted for his complaint. Best of luck to you, Carm RN. A note: Your first dose of it should be doubled as a bolus and then from that point on...take as directed.

      over 3 years ago